MethHelp is now The Level, a straight up guide for people who use drugs.
All the information you’re familiar with is still available here.
What can a bad experience on methamphetamine feel like?
Overdoses on meth are not uncommon in New Zealand, especially if you use often or in large amounts. If you are using meth, it is helpful to be aware of what an overdose or a bad trip looks like so you or the people around you can act quickly.
If you experience unexpected or concerning effects from meth you can notify High Alert to help keep others safe.
If you …
Feel agitated or irritable
Are breathing rapidly
Have a feeling of crawling on your skin
Feel sweaty or very hot or very cold
Try these things at home:
Experience bladder problems or pee dark urine
Experience changes in your personality
Have mood swings
Experience heart palpitations
Feel increased agitation or aggression
Experience increased paranoia
Feel panicked or have a panic attack
Have a fever
Have severe headaches or migraines
Have severe diarrhoea
Call a doctor or Healthline (0800 611 116)
They can talk you through the next steps.
Are jerking and have rigid limbs
Have trouble breathing
Experience severe emotional distress
Experience chest pain
Lose sensation on one side of your body
Have a seizure
These are signs of a methamphetamine overdose. You or the people around you should act quickly.
"For people to see who you are and not to see you as your addiction, that's huge"
Rachel shares her journey through addiction into recovery.
This experience was shared by a member of Rewired - a support group for men who have sex with men and use methamphetamine, run by the NZ Aids Foundation and NZ Drug Foundation.